MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, LEFT, ø 11.5 MM, 21.5 CM; ZNN TRAUMA IMPLANT

ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, LEFT, ø 11.5 MM, 21.5 CM; ZNN TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had an initial open reduction internal fixation on the left side.Subsequently, approximately 8 months post-implantation, revision was needed due to exit of the cervical screw from the joint and sinking into the acetabulum.During the revision it was noted that the acetabular roof was fractured.All components were exchanged with competitor product.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10: z nail 5.0x35 cort screw fa item # 47248403550 lot 65225702.Anti-rotation pin 3.0mm - std item # 47249003004 lot 65206661.G2: foreign: france.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d9.G3; h2; h3; h6; h10 the reported cmn nail and lag screw were returned to the post market surveillance team for examination.The nail appears mainly inconspicuous, with most of the signs of wear to be seen proximally near on or near the threaded interface.The lag screw exhibits signs of abrasion, noticeable as polished spirals near the threaded section.Attention is paid to the grooves of the lag screw.On one of the grooves, some polished surfaces perpendicular to the groove, but not within the groove, can be seen.The set screw was not returned to for examination.A review of the device manufacturing records confirmed no abnormalities or deviations.A review of the surgical technique "natural nail cephalomedullary standard surgtech" identified under subsection "lag screw placement" that "a set screw must be used to prevent the lag screw from rotating post-operatively." review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.An e-mail from the customer containing limited information on the primary procedure, excerpts of the revision report as well as radiographs were received.The information contained within was reviewed by a health care professional with the following findings: primary procedure: ¿ general anesthesia ¿ nail and screws placed without complication contributing factors of event: ¿ left pertrochanteric fracture revision surgery: ¿ diagnosis: scanning of a zimmer left hip nail with exit of the cervical screw from the joint and sinking into the acetabulum.¿ general anesthesia ¿ moore posterolateral approach ¿ nail excised easily ¿ excision of femoral head ¿ acetabulum roof found fractured ¿ competitor product placed without complications contributing factors of event: ¿ none noted the radiographs were reviewed by a radiologist with the following assessment: single view of the left hip demonstrates a left femoral intramedullary rod with one distal interlocking screw, a gamma nail in appropriate position within the central aspect of the femoral head and femoral neck as well as surgical skin staples consistent with recent placement.Of note, the set screw is poorly evaluated on this study given patient obliquity.Mild subcutaneous emphysema.Intertrochanteric hip fracture also with a vertically oriented fracture of the greater trochanter.Two views of the left hip a left femoral intramedullary rod with one distal interlocking screw and a gamma nail which now is asymmetric in position extending to the superior femoral acetabular joint space.The set screw does not appear to be fully placed and does not engage the lag screw.Vertically oriented fracture of the greater trochanter no longer seen suggesting healing.Healing of the intertrochanteric hip fracture also seen.Vascular calcifications.Based on the available information, the reported event can be confirmed.As per reviewed products and examination of the groove of the lag screw, some polished surfaces perpendiculares to the groove, but not within the groove, can be seen, potentially indicating incorrect placement and/or contact with the set screw.However, based on the given information and results of the investigation, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.

Brand Name
CMN FEMORAL NAIL, CCD 125°, LEFT, ø 11.5 MM, 21.5 CM
Common Device Name
ZNN TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19383575
Report Number0009613350-2024-00192
Device Sequence Number19842483
Product Code HSB
UDI-Device Identifier00889024298880
UDI-Public(01)00889024298880(17)311001(10)3084464
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249321111
Device Lot Number3084464
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight62 KG